Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 146, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2020, 8:59 PM MDT for Chase County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2020, 8:59 PM MDT (02:59 UTC)
- Expired
- Jun 26, 2020, 9:45 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Chase County, NE
The radar
The Goodland radar (KGLD), 132 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:30 PM MDT | HAIL 1 | 10 N Imperial, NE | QUARTER SIZE HAIL AND HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 6:50 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
883 WUUS53 KLBF 270259 SVRLBF NEC029-270345- /O.NEW.KLBF.SV.W.0146.200627T0259Z-200627T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 859 PM MDT Fri Jun 26 2020 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Northwestern Chase County in southwestern Nebraska... * Until 945 PM MDT. * At 858 PM MDT, a severe thunderstorm was located near Pleasant Valley, or 8 miles west of Lamar, moving east at 30 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Imperial, Lamar, Champion, Chase and Wanamaker State Wildfire Management Area. This includes Highway 61 between mile markers 41 and 52. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4046 10204 4069 10205 4069 10160 4046 10157 TIME...MOT...LOC 0258Z 269DEG 25KT 4058 10206 HAIL...1.25IN WIND...<50MPH $$ Roberg
2 follow-up statements
956 WWUS53 KLBF 270336 SVSLBF Severe Weather Statement National Weather Service North Platte NE 936 PM MDT Fri Jun 26 2020 NEC029-270345- /O.CON.KLBF.SV.W.0146.000000T0000Z-200627T0345Z/ Chase NE- 936 PM MDT Fri Jun 26 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR CENTRAL CHASE COUNTY... At 936 PM MDT, a severe thunderstorm was located 11 miles north of Imperial, moving east at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Imperial, Champion, Chase and Wanamaker State Wildfire Management Area. This includes Highway 61 between mile markers 41 and 52. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4048 10204 4066 10190 4069 10160 4046 10157 TIME...MOT...LOC 0336Z 259DEG 16KT 4068 10166 HAIL...1.00IN WIND...<50MPH $$ Roberg
054
WWUS53 KLBF 270343
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
943 PM MDT Fri Jun 26 2020
NEC029-270352-
/O.EXP.KLBF.SV.W.0146.000000T0000Z-200627T0345Z/
Chase NE-
943 PM MDT Fri Jun 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHASE COUNTY WILL
EXPIRE AT 945 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 300 AM MDT for
southwestern Nebraska.
LAT...LON 4048 10204 4066 10190 4069 10160 4046 10157
TIME...MOT...LOC 0342Z 269DEG 25KT 4068 10163
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:28 PM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 26, 5:28 PM MDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service North Platte NE 628 PM CDT Fri Jun 26 2020 .DISCUSSION...Issued at 311 PM CDT Fri Jun 26 2020 Visible satellite imagery depicts a dense cu field over nwrn portions of the area this aftn, becoming increasingly congested in time as a weak, NW-SE oriented upper disturbance approaches. Suspect we will see initiation of a few storms here soon given satellite characteristics. SPC mesoanalysis shows an uncapped environment, with steep lapse rates driving moderate CAPE. However, deep-layer shear is rather modest. Multicells with transient supercellular characteristics will likely be the primary mode with any storms that manage to mature, with the environment supportive of marginally severe hail and wind, particularly with any rotating updrafts. Lifespan of this area of convection may be limited, as there will likely be some subsidence in the wake of the aforementioned upper-level disturbance as it crosses the nwrn/nrn portions of our area by mid-aftn. More widespread convection is ongoing over sern WY/nrn CO in an environment characterized by similar CAPE but higher shear, large DCAPE, and high LCLs. Based on environment and CAM consensus, expect that this will grow upscale as it approaches our wrn/particularly swrn zones, with an MCS clipping those portions of the area this evening. Mode will favor the potential for primarily damaging straight-line winds, with severe hail possible in any semi-discrete or embedded rotating updrafts. All-in-all, convection should be rather short-lived, with the MCS crossing the area over the span of about 4-6 hours. Potential exists for some low clouds/fog in the wake of the MCS, but think this will be localized at best. More appreciable shortwave/vort max currently shown on WV imagery near the UT/WY/ID borders is progged to slowly weaken as it moves eastward toward the area tomorrow. Despite weakening, this feature could provide enough lift to support additional thunderstorm development during the aftn and evening hours, especially over srn zones. Environment remains supportive of some strong to severe storms, with moderate to large CAPE and marginal deep-layer shear. In fact, could end up with a fairly similar scenario today and tomorrow. Trending drier and hotter later this weekend as low-to-midlevel thermal ridging builds over the High Plains and upper trof deepens over the wrn CONUS. Wrn trof drifts slowly eastward through early next week, contributing to gradually increasing PoPs by Tuesday and Wednesday. Modest differences in trof timing/tilt between guidance limit predictability in details, but for now, looks like best potential for appreciable QPF will be over wrn/nrn portions of the area in closer proximity to the trof and associated upper jet forcing. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 626 PM CDT Fri Jun 26 2020 Expect some high cloudiness to build into southwestern Nebraska this evening as thunderstorms transition east of the Rockies. A storm or two may impact the KLBF terminal after 03z this evening. Given the isolated nature of storms expected, will handle this mention with a VCTS group for now. Storm are expected to remain south of the KVTN terminal tonight. Skies will then gradually clear overnight as storms transition east of the area. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...WFO Rapid City SD AVIATION...Buttler
Hazardous weather outlook, Jun 26, 2:54 PM MDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 354 PM CDT Fri Jun 26 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-272100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 354 PM CDT Fri Jun 26 2020 /254 PM MDT Fri Jun 26 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected again this afternoon and evening, especially across the southern Sandhills into Chase through Frontier counties. Some storms may be strong, possibly with isolated severe storms. Hail and gusty winds will be the main threats today. Also potential for heavy rainfall south of Interstate 80. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Chances for isolated to scattered thunderstorms will continue through the weekend into next week. There is a marginal risk for severe storms across southwest Nebraska on Saturday. Severe weather threat for the weekend remains uncertain. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 26, 7:55 PM MDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service North Platte NE 855 PM CDT Fri Jun 26 2020 NEZ059-070-270245- Hayes NE-Lincoln NE- 855 PM CDT Fri Jun 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN AND NORTHERN HAYES COUNTIES UNTIL 945 PM CDT... At 854 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Hayes Center, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Marengo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 400 AM CDT for southwestern Nebraska. LAT...LON 4051 10115 4059 10134 4079 10115 4065 10083 TIME...MOT...LOC 0154Z 235DEG 20KT 4059 10119 Roberg
Local storm report, Jun 26, 8:10 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
910 PM CDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 9 E OSHKOSH 41.41N 102.17W
06/26/2020 M1.00 INCH GARDEN NE TRAINED SPOTTER
QUARTERS TO PEAS BLANKETING GROUND AND ROOFS. HEAVY RAIN.
&&
RLAMBLocal storm report, Jun 26, 8:14 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 8 E OSHKOSH 41.41N 102.19W
06/26/2020 M1.50 INCH GARDEN NE TRAINED SPOTTER
PING PONG HAIL, HEAVY RAIN
&&
RLAMBLocal storm report, Jun 26, 8:43 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
943 PM CDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 12 SE HYANNIS 41.88N 101.60W
06/26/2020 M1.00 INCH GRANT NE TRAINED SPOTTER
SOME QUARTER SIZE HAIL, HEAVY RAIN
&&
RLAMBLocal storm report, Jun 26, 8:47 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
947 PM CDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 12 SE HYANNIS 41.88N 101.60W
06/26/2020 M1.00 INCH GRANT NE TRAINED SPOTTER
SOME QUARTER SIZE HAIL, HEAVY RAIN
&&
RLAMBSpecial weather statement, Jun 26, 8:54 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
854 PM MDT Fri Jun 26 2020
NEZ069-270345-
Chase NE-
854 PM MDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHASE COUNTY UNTIL 945 PM
MDT...
At 853 PM MDT, Doppler radar was tracking a strong thunderstorm near
Champion, or 8 miles southwest of Imperial, moving northeast at 20
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Imperial, Enders, Enders Reservoir State Recreation Area, Champion,
Center Dam Campground, Wanamaker State Wildfire Management Area, Area
A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 26 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM MDT for
southwestern Nebraska.
LAT...LON 4035 10157 4037 10190 4069 10163 4065 10135
4046 10135
TIME...MOT...LOC 0253Z 240DEG 15KT 4041 10172
RobergThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:02 PM MDT | Special Weather Statement | LBF | Deuel | 43 min |
| Jun 26, 7:09 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 51 min |
| Jun 26, 7:19 PM MDT | Special Weather Statement | LBF | Sheridan | 56 min |
| Jun 26, 7:33 PM MDT | Special Weather Statement | LBF | Arthur | 42 min |
| Jun 26, 7:43 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 47 min |
| Jun 26, 7:48 PM MDT | Special Weather Statement | LBF | Garden | 42 min |
| Jun 26, 7:51 PM MDT | Special Weather Statement | LBF | Arthur | 39 min |
| Jun 26, 7:55 PM MDT | Special Weather Statement | LBF | Hayes | 50 min |
| Jun 26, 7:55 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 50 min |
| Jun 26, 8:18 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 42 min |
| Jun 26, 8:45 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 28 min |
| Jun 26, 8:54 PM MDT | Special Weather Statement | LBF | Chase | 51 min |
| Jun 26, 9:04 PM MDT | Special Weather Statement | LBF | Grant | 41 min |
| Jun 26, 10:11 PM MDT | Special Weather Statement | LBF | Hayes | 49 min |
| Jun 26, 10:17 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 58 min |
| Jun 27, 5:25 PM MDT | Special Weather Statement | LBF | Hayes | 35 min |
| Jun 27, 5:42 PM MDT | Special Weather Statement | LBF | Keith | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.